Gadolinium-based MRI contrast dye

Gadolinium-based MRI contrast dye linked to severe skin problems and pain disorders

Each year millions of MRIs are performed across the U.S. and a third of these patients are injected with a contrast dye during their procedure.

Gadolinium-based MRI contrast agents have been linked to severe skin problems and pain disorders. Medical professionals originally believed the gadolinium was quickly removed from the body through the kidneys, but it was later discovered that toxic levels could remain in the brain, bones, and organ tissue. While those who suffer kidney issues are especially at risk, patients with normal kidney function have also experienced complications.

You may be entitled to compensation if you suffered any of the following gadolinium-related conditions after having an MRI:

  • Nephrogenic systemic fibrosis (NSF) with no prior history of kidney issues. Symptoms of NSF include swelling, tightening, thickening or hardening of the skin, burning, itching, or severe pain.
  • Skin lesions and other severe skin issues
  • Development of pain disorders including neuropathy, arachnoiditis, and fibromyalgia within 2 months of your MRI
  • Burning, tingling, or searing skin or joint pain
  • Vision or hair loss within 2 months of your MRI

If you developed any of these health problems after your MRI, we can help you determine if gadolinium-based contrast agents are to blame.

Call 1-800-ELK-OHIO or fill out an online contact form for a free consultation.

Disclaimer: This website is not intended to provide medical advice. Patients should consult with a trained medical professional before making a decision to delay or forgo surgery or other medical procedures.